Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 6, 2004, 6:08 PM CDT for Grayson County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 6, 2004, 8:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 062311 FFWFTW TXC181-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 608 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 608 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE SOUTHWEST HALF OF GRAYSON COUNTY OR FROM 9 MILES SOUTHWEST OF SHERMAN...SOUTHWEST TO WHITESBORO..TIOGA AND GUNTER...MOVING NORTHEAST AT 5 TO 10 MPH. THIS ACTIVITY HAS ALREADY PRODUCED RAINFALL IN EXCESS OF 2 TO 3 INCHES BETWEEN HOWE AND TIOGA...WITH ANOTHER 1 TO 3 INCHES POSSIBLE THROUGH 8 PM...AS ACTIVITY FURTHER TO THE SOUTHWEST OVER DENTON COUNTY MOVES INTO THE AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE DENISON...HENDRIX AND POTTSBORO EXCESSIVE RUNOFF FROM THIS CLUSTER OF STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3358 9687 3345 9672 3405 9584 3430 9615 $$
2 follow-up statements
000 WGUS74 KFWD 070000 FFSFTW TXC181-070100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 657 PM CDT SUN JUN 6 2004 ...A FLASH FLOOD WARNING CONTINUES FOR GRAYSON COUNTY UNTIL 800 PM CDT... AT 657 PM CDT...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO PERSIST OVER GRAYSON COUNTY...WITH ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 4 INCHES IN PORTIONS OF SOUTHWEST GRAYSON COUNTY...PARTICULARLY AN AREA BOUNDED BY A TIOGA...WHITESBORO...HOWE LINE INCLUDING THE COMMUNITY OF GUNTER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO RAPID INCREASES IN STREAM LEVELS AND FLOW. LAT...LON 3365 9669 3341 9664 3342 9694 3365 9692 $$
000 WGUS74 KFWD 070111 FFSFTW TXC181-070130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT SUN JUN 6 2004 ...THE FLASH FLOOD WARNING FOR GRAYSON HAS BEEN ALLOWED TO EXPIRE AT 800 PM CDT... THOUGH THE HEAVIEST RAINS HAVE ABIDED OVER GRAYSON COUNTY...CONTINUED LIGHT TO MODERATE RAIN WILL FALL OVER THE AREA. THE NATIONAL WEATHER SERVICE IS MONITORING ANOTHER CLUSTER OF THUNDERSTORMS TO THE WEST THAT IS MOVING SOUTHEAST AT 20 MPH. IF THIS ACTIVITY MOVES INTO GRAYSON COUNTY...ANOTHER FLASH FLOOD WARNING MAY BE ISSUED FOR YOUR AREA. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3368 9652 3341 9650 3341 9685 3370 9689 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 6, 6:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT SUN JUN 6 2004 .AVIATION... 600 PM CDT STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT. BREEZY MONDAY AS LEE TROUGH DEEPENS. 25 && .PREV DISCUSSION... 425 PM CDT AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED TO RETURN FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
In the hours before
Local storm report, Jun 6, 4:00 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0535 PM HAIL 5 NE MCKINNEY 33.25N 96.59W
06/05/2004 1.75 INCH COLLIN TX LAW ENFORCEMENT
0810 PM HAIL GARLAND 32.91N 96.63W
06/05/2004 1.00 INCH DALLAS TX LAW ENFORCEMENT
OFFICER REPORTED DIME TO GOLBALL SIZE HAIL AROUND 640 PM
IN THE SOUTH SIDE OF THE CITY OF GARLAND.
0850 PM FUNNEL CLOUD 10 SE KAUFMAN 32.48N 96.19W
06/05/2004 KAUFMAN TX TRAINED SPOTTER
RACES REPRESENTATIVE REPORTED BRIEF FUNNEL CLOUD
SOUTHEAST OF KAUFMAN.
0930 PM TSTM WND DMG 5 S GUN BARREL CITY 32.25N 96.14W
06/05/2004 HENDERSON TX LAW ENFORCEMENT
SHERIFFS OFFICE STATED NUMEROUS TREES DOWN NEAR CEDAR
CREEK RESEVOIR BETWEEN GUN BARREL CITY AND PAYNE SPRINGS.
823 PM TSTM WND GST EUSTACE 32.31N 96.01W
06/05/2004 HENDERSON TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN EUSTACE AROUND 800 PM CDT.Special weather statement, Jun 6, 4:24 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 424 PM CDT SUN JUN 6 2004 TXZ091>094-101>105-062230- COLLIN-COOKE-DENTON-FANNIN-GRAYSON-HUNT-JACK-MONTAGUE-WISE- 430 PM CDT SUN JUN 6 2004 ...SIGNIFICANT WEATHER UPDATE... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER STRONG THUNDERSTORM 5 MILES WEST OF JUSTIN...OR 13 MILES NORTHEAST OF BRIAR...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS WERE FROM PERRIN TO JACKSBORO...BETWEEN PILOT POINT AND CELINA...AND FROM GAINESVILLE AND MUENSTER...TO BOWIE AND NOCONA IN MONTAGUE COUNTY. ALL AREAS NORTH OF A MINERAL WELLS...GRAPEVINE...PLANO...GREENVILLE LINE COULD BE AFFECTED BY THESE SEPARATE CLUSTERS OF STORMS OR NEW DEVELOPMENT IN AND NEAR ONGOING STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL IN EXCESS OF 1 INCH...HAIL TO MARBLE-SIZED...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. B
Local storm report, Jun 6, 4:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0443 PM HAIL PONDER 33.18N 97.29W
06/06/2004 1.75 INCH DENTON TX TRAINED SPOTTERLocal storm report, Jun 6, 5:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM FLOODING 4 W JUSTIN 33.09N 97.37W
06/06/2004 DENTON TX TRAINED SPOTTER
WATER OVER FM 407The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 64 min |
| Jun 5, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 54 min |
| Jun 5, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 45 min |
| Jun 6, 2:08 AM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| Jun 6, 2:22 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| Jun 6, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 79 min |
| Jun 6, 4:50 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 55 min |
| Jun 6, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 50 min |
| Jun 6, 5:55 PM CDT | Flash Flood Warning | FWD | Jack | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.